Nebraska, 2005Hail in Nebraska, June 20, 2005
June 20, 2005 · NWS CYS · 1 event in 1 county or zone
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $15,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jun 20, 1:05 PM MST, 5 hours 30 minutes earlier.
Area forecast discussion, Jun 20, 1:05 PM MST, 5 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
ISSUED BY NATIONAL WEATHER SERVICE RIVERTON WY
205 PM MDT MON JUN 20 2005
.SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT...
STRONG INSTABILITY AXIS PERSISTING ACROSS NEBRASKA COUNTIES NORTHEAST
INTO CONVERSE COUNTY. A LIGHT NORTHEAST BREEZE IS KEEPING DEWPOINTS
INTO THE UPPER 60S TO NEAR 70 IN THESE AREAS. AN OUTFLOW BOUNDARY
FROM MORNING CONVECTION IN SOUTH DAKOTA HAS PUSHED SOUTH INTO THE
NORTHERN PORTIONS OF THE NEBRASKA PANHANDLE AS WELL...CLOSING IN ON
ALLIANCE. UPPER LEVEL HIGH PRESSURE HAS KEPT THINGS CAPPED FOR
THE MOST PART. ONE LONE STORM DEVELOPED ON COVERGING OUTFLOWS
JUST EAST OF AREA...EAST OF CHADRON. MORE CONVECTION TRYING TO FORM
OVER BLACK HILLS. THIS AREA WILL HAVE TO BE WATCHED ON LATER SHIFTS.
THESE STORMS COULD DRIFT SOUTH ALONG BOUNDARY AND CLIP THE CHADRON
AREA LATER THIS EVENING. TUESDAY AND TUESDAY NIGHT STILL LOOKING
FAIRLY DRY WITH RIDGING HOLDING ON...DID INTRODUCE AN ISOLATED STORM
CHANCE IN THE SOUTHERN MOUNTAINS. BY WEDNESDAY...UPPER HIGH BEGINS
TO DRIFT SOUTHEAST. MODELS ADVERTISING INCREASE IN MOISTURE WITH
WEAK UPPER LEVEL IMPULSES RIDING UPPER SOUTHWEST FLOW WILL INTERACT
WITH LIS OF -2 TO -4. HAVE INTRODUCED CONVECTION BY WEDNESDAY
AFTERNOON AND EVENING...ESPECIALLY FOR THE SOUTH AS ADVERTISED BY
NAM. OTHERWISE...TEMPERATURES WILL REMAIN HOT...WITH LOWER ELEVATION
90S COMMON.
.LONG TERM...FOR THUR...UPPER HIGH WILL BE CENTERED
OVER NRN TX. SOME MID LEVEL MOISTURE WRAPPING AROUND THE HIGH
PRESSURE WILL MOVE OVER THE AREA...RESULTING IN A SLIGHT CHANCE FOR
THUNDERSTORMS. FOR FRIDAY...UPPER TROUGH WILL BE ALONG THE WEST
COAST AS THE UPPER HIGH MOVES EAST TO THE MISSISSIPPI VALLEY. MID
LEVEL MOISTURE WILL CONTINUE OVER THE AREA AND WITH THE BREAK DOWN
OF THE UPPER HIGH OVER THE CWA...WILL MENTION A CHANCE OF AFTERNOON
AND EVENING THUNDERSTORMS FOR THE AREA. ON SAT...SW FLOW CONTS
ALOFT AS WEST COAST TROUGH MOVES INLAND. A SHORT WAVE MOVING
THROUGH THE FLOW AND OVER THE FORECAST AREA WILL RESULT IN SCATTERED
THUNDERSTORMS ACROSS THE CWA. SW FLOW CONTS ALOFT SUN AS THE UPPER
TROUGH OVER THE WESTERN U.S. FORMS AN UPPER LOW OVER THE PAC NW.
DOWNSLOPE WINDS WILL OCCUR AT THE SURFACE...RESULTING IN DRY AND HOT
CONDITIONS.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.
&&
SHORT TERM...FRIEDERS
LONG TERM....CYS
Hazardous weather outlook, Jun 20, 4:14 AM MST, 14 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
514 AM MDT MON JUN 20 2005
NEZ001>003-019>021-054-055-WYZ059>070-211115-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-
SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-
PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS-
514 AM MDT MON JUN 20 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING AND THE
WESTERN NEBRASKA PANHANDLE.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
AFTERNOON AND EVENING THUNDERSTORMS WILL OCCUR THURSDAY THROUGH SATURDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
KMD
In the hours before
Local storm report, Jun 20, 6:35 PM MST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
735 PM MDT MON JUN 20 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0528 PM HAIL 3 E ANGORA 41.87N 103.04W
06/20/2005 0.88 INCH MORRILL NE TRAINED SPOTTER
DIME TO NICKEL SIZE.
0648 PM HAIL BROADWATER 41.60N 102.85W
06/20/2005 0.88 INCH MORRILL NE TRAINED SPOTTER
DIME TO NICKEL SIZE.
0715 PM HAIL BROADWATER 41.60N 102.85W
06/20/2005 1.25 INCH MORRILL NE TRAINED SPOTTER
QUARTER TO HALF DOLLAR SIZE.
&&
DEALHail, Morrill
- When
- June 20, 6:35 PM MST to 6:40 PM MST
- Where
- Morrill County, 8 mi S of Broadwater
- Measured
- 4.25 in hail
- Property damage
- $15,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.483, -102.850
Mainly 1-2 inch diameter hailstones, a few up to softball sized.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Minnesota, June 20, 20052 injured · F2 · 36 events
- Flash Flooding and Hail in Montana, June 20 to 21, 2005$1.2 million · 2.75 in hail · 28 events
- Tornado and Hail in Iowa, June 20, 20051 injured · $221,000 · F0 · 51 events
- Flash Flooding and Hail in Minnesota, June 20, 2005$23,000 · 1.75 in hail · 83 events
- Tornadoes and Flash Flooding in North Dakota, June 20 to 22, 2005F1 · 29 events
- Damaging Wind in Iowa, June 20, 2005$50,000 · 61 kt wind · 1 event
- Hail and Damaging Winds in Tennessee, June 20, 2005$20,000 · 1.75 in hail · 3 events
- Lightning Strike in Florida, June 20, 2005$20,000 · 1 event
- Damaging Wind in Tennessee, June 20, 2005$20,000 · 65 kt wind · 1 event
- Damaging Wind in Iowa, June 20, 2005$20,000 · 61 kt wind · 1 event
- Hail and Damaging Winds in Georgia, June 20, 20051 injured · $8,000 · 1 in hail · 5 events
- Damaging Wind in Tennessee, June 20, 2005$15,000 · 65 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5453602.